Alert archive / Indiana / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 74, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at May 30, 2003, 11:30 PM EST for Cass County, Fulton County, Pulaski County, Indiana. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 30, 2003, 11:30 PM EST (04:30 UTC)
- Expired
- May 31, 2003, 12:15 AM EST
- In force
- 45 min
- Issued by
- NWS Northern Indiana
- Area
- Counties, with a storm outline in the text
Counties Cass County, IN, Fulton County, IN, Pulaski County, IN
The radar
The Northern Indiana radar (KIWX), 80 km from the middle of the area, began a volume at 04:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 9:10 PM EST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 4.5 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 142 J/kg
- Mixed-layer CIN
- -148 J/kg
- Mixed-layer LCL
- 1329 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 190 m²/s²
- 0-3 km storm-relative helicity
- 219 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
027
WUUS53 KIWX 310430
SVRIWX
INC017-049-131-310515-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1129 PM EST FRI MAY 30 2003
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CASS COUNTY IN INDIANA
FULTON COUNTY IN INDIANA
SOUTHEASTERN PULASKI COUNTY IN INDIANA
* UNTIL 1215 AM EST
* AT 1129 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 8 MILES NORTHWEST OF ROYAL CENTER...MOVING EAST
AT 40 MPH.
* SOME LOCATIONS IN THE PATH OF THIS SEVERE THUNDERSTORM ARE...
FULTON
KEWANNA
STAR CITY
METEA
A TORNADO WATCH REMAINS IN EFFECT. SEVERE STORMS CAN PRODUCE
TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF YOU ARE IN THE PATH
OF THIS STORM...SEEK SHELTER NOW
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NORTHERN INDIANA.
LAT...LON 4093 8666 4107 8659 4097 8618 4075 8618
4084 8645What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 8:00 PM EST, 3 hours 30 minutes earlier.
Area forecast discussion, May 30, 8:00 PM EST, 3 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 800 PM EST FRI MAY 30 2003 SUPERCELL TSTMS MOVG ESE 35KTS ACRS NE IL ATTM. INSTABILITY AXIS JUST AHD OF FRONT EXPECTED TO CONT PROGRESSING EASTWARD WITH STRONG FORCING CONTG. EXPECT STORMS WILL TRANSITION INTO A LINE NEXT FEW HRS WITH INCRSG ELY MOVEMENT. CURRENT ZONES ONLY HAD MENTION OF TSTMS THIS EVE. APPEARS STORMS WL NOT REACH WRN PORTION OF CWA UNTIL ABOUT 03Z. WL UPDATE TO CONT MENTION OF STORMS OVERNIGHT AND INCREASE COVERAGE FM SCT TO CATEGORICAL. .IWX... IN...NONE. MI...NONE. OH...NONE. JT
Hazardous weather outlook, May 30, 6:04 PM EST, 5 hours 26 minutes before
INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-311000- HAZARDOUS WEATHER OUTLOOK...CORRECTED HEADER NATIONAL WEATHER SERVICE NORTHERN INDIANA 604 PM EST FRI MAY 30 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TONIGHT SEVERE THUNDERSTORMS HAD DEVELOPED OVER SOUTHERN WISCONSIN AND NORTHERN ILLINOIS THIS EVENING. THE STORMS ARE EXPECTED TO MOVE EAST-SOUTHEAST ACROSS SOUTHERN MICHIGAN...NORTHERN INDIANA... AND NORTHWEST OHIO BETWEEN 900 PM EST AND 100 AM EST...OR 1000 PM EDT AND 200 AM EDT. THE STORMS MAY STILL BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL WHEN THEY MOVE THROUGH OUR AREA. THE THUNDERSTORMS WERE BEING CAUSED BY A LOW PRESSURE SYSTEM OVER SOUTHERN WISCONSIN WITH A COLD FRONT EXTENDING SOUTH FROM THE LOW INTO MISSOURI. THE LOW AND COLD FRONT WILL MOVE EAST-SOUTHEAST ACROSS NORTHERN INDIANA AND NORTHWEST OHIO OVERNIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX JT
Nearby
Severe Thunderstorm Warnings in Indiana, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.